Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 29, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 14, 2006, 10:01 PM CDT for 12 counties in Texas. It took effect at Apr 15, 2006, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 10:01 PM CDT (03:01 UTC)
- In effect from
- Apr 15, 2006, 10:00 AM CDT
- Expired
- Apr 15, 2006, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 118 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 150301 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1001 PM CDT FRI APR 14 2006 ...RED FLAG CONDITIONS EXPECTED SATURDAY ACROSS THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU FOR LOW RELATIVE HUMIDITES AND GUSTY WINDS... .A SURFACE LOW WILL COMBINE WITH A VERY DRY LOW LEVEL AIRMASS TO PRODUCE NEAR RED FLAG WEATHER CONDITIONS ACROSS WESTERN PARTS OF SOUTH CENTRAL TEXAS. THE PATTERN WILL WEAKEN LATE SATURDAY AFTERNOON WITH MOISTURE LEVELS INCREASING AND WINDS BECOMING LIGHTER. TXZ171-172-183>190-202-203-152300- /O.NEW.KEWX.FW.W.0029.060415T1500Z-060415T2300Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE- 1001 PM CDT FRI APR 14 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT SATURDAY ACROSS THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU FOR LOW HUMIDITIES AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT SATURDAY. EXPECT GUSTY SOUTH TO SOUTHWEST WINDS AND RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT DURING THE LATE MORNING AND AFTERNOON HOURS SATURDAY. MOISTURE RECOVERY WILL BE GOOD FOR SATURDAY NIGHT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 9:46 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 14, 9:46 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 946 PM CDT FRI APR 14 2006 .UPDATE... DRIER CONDITIONS SEEN THIS EVENING HAS RESULTED IN ABOVE GUIDANCE WINDS AND TEMPS AND BELOW GUIDANCE DEWPOINTS. THUS WENT AHEAD TO PROJECT THE SAME TRENDS FOR SATURDAY AS MODELS SHOW A SIMILAR PATTERN AND PERHAPS EVEN MORE DRYING TO OCCUR IN THE MIXING LAYER. THUS HIGH TEMPS WERE RAISED 2-5 DEGREES ACROSS CENTRAL AND WESTERN COUNTIES FOR SATURDAY. && .FIRE WEATHER... BASED ON EVENING DEWPOINT DATA, HAVE LOWERED DEWPOINTS FOR TOMORROW AFTERNOON 4-10 DEGREES OF GUIDANCE AND AFTERNOON FORECAST PACKAGE. THIS CHANGE PROJECTS RED FLAG CONDITIONS FOR THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU. RFW AND UPDATE TO FWF WILL BE ISSUED SHORTLY. && .PREV DISCUSSION... (ISSUED 704 PM CDT FRI APR 14 2006) AVIATION... S TO SE WINDS OF 10 TO 15 KTS WILL DECREASE TO 5 TO 10 KTS BY 08Z, THEN INCREASE TO 10 TO 15 KTS AFTER 16Z. LOW MVFR STRATUS WILL DEVELOP BY 08Z ACROSS THE AUS, SAT, ERN HILL COUNTRY AREAS, THEN SPREAD W TO NEAR THE RIO GRANDE BY 12Z, THEN LIFT AFTER 12Z AND DISSIPATE AROUND 16Z. OTHERWISE, VFR MAINLY THIN CIRRUS WILL SLOWLY INCREASE FROM SCT TO BKN. PREV DISCUSSION... (ISSUED 253 PM CDT FRI APR 14 2006) DISCUSSION... UPPER LEVEL HIGH PRESSURE WILL DOMINATE SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL BRING ABOVE SEASONAL NORMAL TEMPERATURES FOR EASTER WEEKEND AND TEMPERATURES IN THE 90S FOR EASTER DAY ACROSS MANY LOCATIONS. A WEAK COLD FRONT WILL MOVE THROUGH THE DISTRICT ON WEDNESDAY BRINGING A SLIGHT REPRIEVE TO THE HOT WEATHER. THE FRONT WILL BRING ADDITIONAL MOISTURE WITH IT AND SLIGHT CHANCES OF THUNDERSTORMS FOR THE AREA. THE HOTTEST DAYS IN THE FORECAST WILL BE MONDAY AND TUESDAY...AS TEMPERATURES WILL REACH THE LOW TO MID 90S. TEMPERATURES WILL BE COOLER AFTER THE FRONTAL PASSAGE ON WEDNESDAY...BUT STILL REMAIN SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
Hazardous weather outlook, Apr 14, 5:36 AM CDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT FRI APR 14 2006 TXZ171>173-183>194-202>209-217>225-228-151100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 536 AM CDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 11:07 AM CDT | Wind Advisory | EWX | Bastrop, Burnet, Caldwell, Comal, DeWitt, Fayette and 8 more | 3 hr |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.